Alert archive / Minnesota / Fire Weather Watches in 2021
Fire Weather Watch 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this fire weather watch at Aug 15, 2021, 10:06 AM CDT for 30 counties in Minnesota. It took effect at Aug 15, 2021, 11:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2021, 10:06 AM CDT (15:06 UTC)
- In effect from
- Aug 15, 2021, 11:00 AM CDT
- Expired
- Aug 15, 2021, 6:19 PM CDT
- In force
- 7 hr
- Issued by
- NWS Twin Cities, MN
All 30 counties
Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Douglas County, MN, Faribault County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 83 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.1 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2096 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
877 WWUS83 KMPX 151506 RFWMPX URGENT - FIRE WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 1006 AM CDT Sun Aug 15 2021 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE THIS AFTERNOON... .South/southwest winds 15 to 20 mph with occasional gusts near 25 mph, afternoon humidity around 20 percent, and dry will result in possible critical fire weather conditions this afternoon. MNZ041>045-047>052-054>059-064>068-073>076-082-083-091-092-152315- /O.NEW.KMPX.FW.A.0004.210815T1600Z-210816T0100Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Lac Qui Parle-Swift-Chippewa-Kandiyohi- Meeker-Wright-Yellow Medicine-Renville-McLeod-Sibley-Carver- Redwood-Brown-Nicollet-Le Sueur-Watonwan-Blue Earth-Martin- Faribault- 1006 AM CDT Sun Aug 15 2021 ...FIRE WEATHER WATCH IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR LOW HUMIDITY AND BREEZY SOUTHERLY WINDS... The National Weather Service in Twin Cities/Chanhassen has issued a Fire Weather Watch, which is in effect until 8 PM CDT this evening. * AFFECTED AREA...Most of south central, central, and northern Minnesota. * WIND...South/southwest at 15 to 20 mph, with occasional gusts near 25 mph. * HUMIDITY...Min RH near 20 percent * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ jrb
1 follow-up statement
688 WWUS83 KMPX 152319 RFWMPX URGENT - FIRE WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 619 PM CDT Sun Aug 15 2021 MNZ041>045-047>052-054>059-064>068-073>076-082-083-091-092-160030- /O.CAN.KMPX.FW.A.0004.000000T0000Z-210816T0100Z/ Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Lac Qui Parle-Swift-Chippewa-Kandiyohi- Meeker-Wright-Yellow Medicine-Renville-McLeod-Sibley-Carver- Redwood-Brown-Nicollet-Le Sueur-Watonwan-Blue Earth-Martin- Faribault- 619 PM CDT Sun Aug 15 2021 ...FIRE WEATHER WATCH IS CANCELLED FOR CENTRAL AND MUCH OF SOUTHERN MINNESOTA... The National Weather Service in Twin Cities/Chanhassen has cancelled the Fire Weather Watch. Relative humidity values have not fallen as much as forecast and critical fire weather conditions are not anticipated. Fire weather conditions will remain elevated through the evening though, with relative humidities between 30 and 35 percent and south winds occasionally gusting to between 20 and 25 mph expected through about sunset. $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this fire weather watch went out at Aug 15, 6:38 AM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 15, 6:38 AM CDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 638 AM CDT Sun Aug 15 2021 .UPDATE... Issued at 633 AM CDT Sun Aug 15 2021 Updated to include 12z aviation discussion below. && .SHORT TERM...(Today through Monday) Issued at 331 AM CDT Sun Aug 15 2021 Surface analysis early this morning shows sprawling high pressure over the northeastern quadrant of the lower 48 states with a weak north-south oriented surface boundary developing over the eastern Dakotas. Aloft, a rather nondescript pattern of ridging out west and troughing in the east is evident, with weak WNW flow aloft which contains very weak embedded shortwaves but also evident in upper- level analysis and VWP from multiple radars is low-level jetting in the vicinity of the aforementioned surface front. This is playing itself out via the development of isolated showers/t-storms on KMPX radar shifting SE from ND into far western MN. This small cluster of precipitation is expected to weaken through the rest of the overnight hours, owing to the diminishing of the nocturnal jetting, thus making for another dry day across the WFO MPX coverage area and next to no cloud cover. The slight shift eastward of the western CONUS ridge and continued warm air advection processes will make for another warm day across the area. Highs will run from the lower 80s in western WI and SE MN to around 90 in western MN. With very little change in the pattern both at the surface and aloft expected from today through tomorrow, this will result in very little temperature differences through the short-term period. Highs on Monday will be very similar to today, again ranging from the lower 80s to the lower 90s. Low temperatures both this morning and early Monday morning will run from the mid 50s to mid 60s. The main difference will be the lack of precipitation-generating instability and LLJ as a more stable environment will shift into the region, thus making for a dry forecast tonight through tomorrow. The only issue will continue to be fire weather concerns, as mentioned in the fire weather discussion. .LONG TERM...(Monday night through Saturday) Issued at 331 AM CDT Sun Aug 15 2021 More pleasant weather is in store through at least Wednesday with high pressure lingering over the Northeast US keeping us between systems. Models continue to disagree on timing and placement of a mid to late-week Pacific Northwest trough, leading to 30-40% PoPs being dragged out longer and longer through the forecast period, much like how this string of midnight shifts has felt with otherwise quiet weather. Heat and humidity will build with southerly flow on the backside of the broad area of high pressure to our east. Temperatures will climb back into the upper 80s and low 90s Tuesday and Wednesday with dew points breaking well into the 60s for the first time in several days. Wind speeds will also be on the increase particularly across western Minnesota Wednesday in response to the tightening pressure gradient ahead of a surface low in the Dakotas. From Wednesday night onward, forecast confidence dwindles. The GFS continues to be the fastest with precip onset along a cold front Thursday morning and dry conditions by Friday. Meanwhile, the Canadian and Euro don't even introduce PoPs until late Friday through Saturday. Thus, have once again stuck with the NBM's broad brush of 30-40% PoPs through Friday night. Looking ahead to next weekend, there's still nothing but uncertainty regarding additional chances for showers, but it does appear that temperatures will fall back into the upper 70s and low 80s. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 633 AM CDT Sun Aug 15 2021 AXN...Convergence along a stalled surface boundary in the far eastern Dakotas plus low level jetting has allowed for early morning convection to drift into far western MN, drifting near/around KAXN. Still a chance of SHRA/TSRA within 10sm of KAXN for the first couple hours of the 15/12z TAF duration, followed by clearing and solid VFR conditions for the remainder of the TAF into Monday morning. S winds throughout, with breezy speeds this afternoon before diminishing after dark. Other sites...Solid VFR conditions expected throughout. Some high clouds in central MN as the remnants of western MN convection diminishes. S to SW winds throughout with breezy speeds this afternoon. KMSP...No additional concerns. /OUTLOOK FOR KMSP/ Mon-Wed...VFR. Wind S 10-15 kts. && .FIRE WEATHER... Issued at 331 AM CDT Sun Aug 15 2021 With models continuing to slow the progress of greater moisture advection into the region, RH values are expected to not have the recovery anticipated a couple periods ago. In fact, much of the MN portion of the coverage area will have minimum RH values under 30%, with parts of the area north of I-94 bottoming out between 20-25%. In addition, breezy SSW winds are again expected, with sustained speeds around 15mph with gusts around 20mph and possibly as high as 25mph. Per collab with surrounding offices and that fire officials indicate some fuels are still relatively dry, a fire danger SPS will again be issued for today. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && UPDATE...JPC SHORT TERM...JPC LONG TERM...Dye AVIATION...JPC FIRE WEATHER...JPC
Hazardous weather outlook, Aug 15, 3:42 AM CDT, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 342 AM CDT Sun Aug 15 2021 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 160830- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 342 AM CDT Sun Aug 15 2021 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. Elevated fire weather conditions are expected this afternoon across much of central into southern Minnesota, due to the combination of minimum relative humidities around 25 percent, dry vegetation and breezy southwest winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
Nearby
Fire Weather Watches in Minnesota, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.